SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
71334948 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
10/23/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a reported patient complication that includes reference to the use of a smith+nephew product without evidence of a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, after primary thr surgery had been performed on (b)(6) 2024, the patient experienced a dislocation.This adverse event was solved by revision thr surgery on (b)(6) 2024, in which one (1) r3 0 hole ha ctd acet shell 48mm, one (1) ref interfit thrd hole cover, one (1) r3 20 deg xlpe acet lnr 28mm x 48mm and one (1) oxinium fem hd 12/14 28mm +0 were explanted and replaced with a competitor product.Patient's current health status is unknown.No further complications were reported.
Additional Manufacturer Narrative
B5, d1/d2a/d2b, d4, h4, h6: updated.
Event or Problem Description
It was reported that, after primary thr surgery had been performed on (b)(6) 2024, the patient experienced a dislocation of the femoral head from the insert.This adverse event was solved by revision thr surgery on (b)(6) 2024, in which one (1) r3 0 hole ha ctd acet shell 48mm, one (1) ref interfit thrd hole cover, one (1) r3 20 deg xlpe acet lnr 28mm x 48mm and one (1) oxinium fem hd 12/14 28mm +0 were explanted and replaced with a competitor product.Patient's current health status is unknown.No further complications were reported.
Additional Manufacturer Narrative
Additional informaiton: h6 (type of investigation), h10 (roi).H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the oxinium fem hd 12/14 28mm +0, a review of complaint history revealed a similar event for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the rest of the devices, a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed in preoperative warnings and precautions that improper neck selection, positioning, looseness of acetabular or femoral components, extraneous bone, penetration of the femoral prosthesis through the shaft of the femur, fracture of the acetabulum, intrapelvic protrusion of acetabular component, femoral impingement, periarticular calcification, and/or excessive reaming may increase the risk of dislocations, subluxation, decreased range of motion, or lengthening or shortening of the femur, which may lead to revision surgery.Postoperative warnings and precautions highlight the need of warning patients against unassisted activity, particularly use of toilet facilities and other activities that require excessive motion of the hip, as they may result in subluxation or dislocation.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D10 (concomitant medical products).